Electronic Communications in Probability

Stein type characterization for $G$-normal distributions

Mingshang Hu, Shige Peng, and Yongsheng Song

Full-text: Open access

Abstract

In this article, we provide a Stein type characterization for $G$-normal distributions: Let $\mathcal{N} [\varphi ]=\sup _{\mu \in \Theta }\mu [\varphi ],\ \varphi \in C_{b,Lip}(\mathbb{R} ),$ be a sublinear expectation. $\mathcal{N} $ is $G$-normal if and only if for any $\varphi \in C_b^2(\mathbb{R} )$, we have \[ \int _\mathbb{R} [\frac{x} {2}\varphi '(x)-G(\varphi ''(x))]\mu ^\varphi (dx)=0, \] where $\mu ^\varphi $ is a realization of $\varphi $ associated with $\mathcal{N} $, i.e., $\mu ^\varphi \in \Theta $ and $\mu ^\varphi [\varphi ]=\mathcal{N} [\varphi ]$.

Article information

Source
Electron. Commun. Probab., Volume 22 (2017), paper no. 24, 12 pp.

Dates
Received: 26 April 2016
Accepted: 4 April 2017
First available in Project Euclid: 19 April 2017

Permanent link to this document
https://projecteuclid.org/euclid.ecp/1492588926

Digital Object Identifier
doi:10.1214/17-ECP53

Mathematical Reviews number (MathSciNet)
MR3645506

Zentralblatt MATH identifier
1370.60020

Subjects
Primary: 35K55: Nonlinear parabolic equations 60A05: Axioms; other general questions 60E05: Distributions: general theory

Keywords
$G$-normal distribution Stein type characterization $G$-expectation

Rights
Creative Commons Attribution 4.0 International License.

Citation

Hu, Mingshang; Peng, Shige; Song, Yongsheng. Stein type characterization for $G$-normal distributions. Electron. Commun. Probab. 22 (2017), paper no. 24, 12 pp. doi:10.1214/17-ECP53. https://projecteuclid.org/euclid.ecp/1492588926


Export citation

References

  • [1] Chen, Goldstein and Shao: Normal Approximation by Stein’s Method. New York: Springer, (2011).
  • [2] Crandall, M., Ishii, H., and Lions, P.-L.: User’s Guide To Viscosity Solutions Of Second Order Partial Differential Equations. Bulletin Of The American Mathematical Society, 27(1), (1992), 1–67.
  • [3] Denis, L., Hu, M. and Peng S.: Function spaces and capacity related to a sublinear expectation: application to $G$-Brownian motion paths. Potential Anal., 34, (2011), 139–161.
  • [4] Hu, M., Ji, S.: Stochastic maximum principle for stochastic recursive optimal control problem under volatility ambiguity. SIAM Journal on Control and Optimization, 54(2), (2016), 918–945.
  • [5] Hu, M., Li, H., Wang, F. Zheng, G.: Invariant and ergodic nonlinear expectations for $G$-diffusion processes. Electronic Communications in Probability, 20, (2015), 1–15.
  • [6] Krylov, N.V.: Nonlinear Parabolic and Elliptic Equations of the Second Order. Reidel Publishing Company, (1987). (Original Russian Version by Nauka, Moscow, 1985).
  • [7] Peng, S.: Nonlinear expectations and nonlinear Markov chains. Chinese Ann. Math. Ser. B, 26(2), (2005), 159–184.
  • [8] Peng, S.: Dynamically Consistent Nonlinear Evaluations and Expectations. arXiv:math.PR/0501415v1.
  • [9] Peng, S.: $G$-expectation, $G$-Brownian Motion and Related Stochastic Calculus of Itô type. Stochastic analysis and applications, 541–567, Abel Symp., 2, Springer, Berlin, 2007.
  • [10] Peng, S.: $G$-Brownian Motion and Dynamic Risk Measure under Volatility Uncertainty. arXiv:0711.2834v1 [math.PR].
  • [11] Peng, S.: Multi-Dimensional $G$-Brownian Motion and Related Stochastic Calculus under $G$-Expectation. Stochastic Process. Appl., 118(12), (2008), 2223–2253.
  • [12] Peng, S.: A New Central Limit Theorem under Sublinear Expectations. arXiv:0803.2656v1 [math.PR].
  • [13] Peng, S.: Survey on normal distributions, central limit theorem, Brownian motion and the related stochastic calculus under sublinear expectations. Sci. China Ser. A, 52(7), (2009), 1391–1411.
  • [14] Peng, S.: Nonlinear Expectations and Stochastic Calculus under Uncertainty. arXiv:1002.4546v1 [math.PR].
  • [15] Song, Y.: Some properties on G-evaluation and its applications to G-martingale decomposition. Sci. China Math., 54(2), (2011), 287–300.
  • [16] Song, Y.: Properties of hitting times for G-martingales and their applications. Stochastic Process. Appl., 121(8), (2011), 1770–1784.
  • [17] Song, Y.: A note on $G$-normal distributions. Statist. Probab. Lett., 106, (2015), 142–146.
  • [18] Stein, C.: A bound for the error in the normal approximation to the distribution of a sum of dependent random variables. Proceedings of the Sixth Berkeley Symposium on Mathematical Statistics and Probability (Univ. California, Berkeley, Calif., 1970/1971), Vol. II: Probability theory, pp. 583–602. Univ. California Press, Berkeley, Calif., 1972. MR-0402873